Advanced Search
Article Contents
Article Contents

On optimal control of a sweeping process coupled with an ordinary differential equation

Abstract Related Papers Cited by
  • We study a special case of an optimal control problem governed by a differential equation and a differential rate--independent variational inequality, both with given initial conditions. Under certain conditions, the variational inequality can be reformulated as a differential inclusion with discontinuous right-hand side. This inclusion is known as sweeping process.
        We perform a discretization scheme and prove the convergence of optimal solutions of the discretized problems to the optimal solution of the original problem. For the discretized problems we study the properties of the solution map and compute its coderivative. Employing an appropriate chain rule, this enables us to compute the subdifferential of the objective function and to apply a suitable optimization technique to solve the discretized problems. The investigated problem is used to model a situation arising in the area of queuing theory.
    Mathematics Subject Classification: Primary: 49M37, 90C30; Secondary: 90C33.


    \begin{equation} \\ \end{equation}
  • [1]

    A. Bergqvist, Magnetic vector hysteresis model with dry friction-like pinning, Physica B: Condensed Matter, 233 (1997), 342-347.doi: 10.1016/S0921-4526(97)00319-0.


    J. F. Bonnans, J. C. Gilbert, C. Lemaréchal and C. A. Sagastizábal, Numerical Optimization: Theoretical and Practical Aspects, Springer-Verlag, Berlin, 2006.


    K. E. Brenan, S. L. Campbell and L. R. Petzold, Numerical Solution of Initial-Value Problems in Differential-Algebraic Equations, SIAM Publications Classics in Applied Mathematics, 1996.


    M. Brokate, Optimale Steuerung von gewöhnlichen Differentialgleichungen mit Nichtlinearitäten vom Hysteresis-Typ, Peter Lang GmbH, 1987.


    M. Brokate and J. Sprekels, Hysteresis and Phase Transitions, Springer, 1996.doi: 10.1007/978-1-4612-4048-8.


    M. Brokate and P. Krejčí, Optimal control of ODE systems involving a rate independent variational inequality, Discrete and Continuous Dynamical Systems - Series B, 18 (2013), 331-348.doi: 10.3934/dcdsb.2013.18.331.


    H. S. Chung, R. D. Weaver and T. L. Friesz, Oligopolies in pollution permit markets: A dynamic game approach, International Journal of Production Economics, 140 (2012), 48-56.doi: 10.1016/j.ijpe.2012.01.017.


    F. H. Clarke, Optimization and Nonsmooth Analysis, Wiley, 1983.


    F. H. Clarke, Y. S. Ledyaev, R. J. Stern and P. R. Wolenski, Nonsmooth Analysis and Control Theory, Springer, 1998.


    G. Colombo, R. Henrion, N. D. Hoang and B. S. Mordukhovich, Optimal control of the sweeping process, Dynamics of Continuous, Discrete and Impulsive Systems Series B: Applications & Algorithms, 19 (2012), 117-159.


    B. Dacorogna, Direct methods in the calculus of variations, vol. 78, Springer, 2008.


    G. Dal Maso, G. A. Francfort and R. Toader, Quasistatic crack growth in finite elasticity, Arch. Ration. Mech. Anal., 176 (2005), 165-225.


    T. Donchev, E. Farkhi and B. S. Mordukhovich, Discrete approximations, relaxation, and optimization of one-sided Lipschitzian differential inclusions in Hilbert spaces, Journal of Differential Equations, 243 (2007), 301-328.doi: 10.1016/j.jde.2007.05.011.


    A. Dontchev and R. T. Rockafellar, Characterizations of strong regularity for variational inequalities over polyhedral convex sets, SIAM Journal on Optimization, 6 (1996), 1087-1105.doi: 10.1137/S1052623495284029.


    J. F. Edmond and L. Thibault, Relaxation of an optimal control problem involving a perturbed sweeping process, Mathematical Programming, Series B, 104 (2005), 347-373.doi: 10.1007/s10107-005-0619-y.


    E. Emmrich, Discrete versions of Gronwall's lemma and their application to the numerical analysis of parabolic problems, Preprint series of the Institute of Mathematics, Technische Universität Berlin, 637.


    A. D. Ioffe and J. Outrata, On metric and calmness qualification conditions in subdifferential calculus, Set-Valued Analysis, 16 (2008), 199-227.doi: 10.1007/s11228-008-0076-x.


    M. Kočvara, M. Kružík and J. Outrata, On the control of an evolutionary equilibrium in micromagnetics, in Optimization with Multivalued Mappings, (eds. S. Dempe and V. Kalashnikov), 2 of Springer Optimization and Its Applications, Springer, 2006, 143-168.doi: 10.1007/0-387-34221-4_8.


    P. Krejčí and J. Sprekels, Temperature-dependent hysteresis in one-dimensional thermovisco-elastoplasticity, Appl. Math, 43 (1998), 173-205.doi: 10.1023/A:1023224507448.


    P. Krejčí and A. Vladimirov, Lipschitz continuity of polyhedral Skorokhod maps, Zeitschrift für Analysis und Ihre Anwendungen, 20 (2000), 817-844.doi: 10.4171/ZAA/1047.


    P. Krejčí, Evolution variational inequalities and multidimensional hysteresis operators, in Nonlinear differential equations, (eds. P. Drábek, P. Krejčí and P. Takáč), 1999, 47-110.


    A. S. Lewis and M. L. Overton, Nonsmooth optimization via quasi-Newton methods, Mathematical Programming, 1-29. doi: 10.1007/s10107-012-0514-2.


    S. Lu and S. Robinson, Normal fans of polyhedral convex sets, Set-Valued Analysis, 16 (2008), 281-305.doi: 10.1007/s11228-008-0077-9.


    Z. Q. Luo, J. S. Pang and D. Ralph, Mathematical Programs with Equilibrium Constraints, Cambridge University Press, 1996.doi: 10.1017/CBO9780511983658.


    B. Maury and J. Venel, A discrete contact model for crowd motion, ESAIM: Mathematical Modelling and Numerical Analysis, 45 (2011), 145-168.doi: 10.1051/m2an/2010035.


    Y. Moon, T. Yao and T. L. Friesz, Dynamic pricing and inventory policies: A strategic analysis of dual channel supply chain design, Service Science, 2 (2010), 196-215.doi: 10.1287/serv.2.3.196.


    B. S. Mordukhovich, Generalized differential calculus for nonsmooth and set-valued mappings, Journal of Mathematical Analysis and Applications, 183 (1994), 250-288.doi: 10.1006/jmaa.1994.1144.


    B. S. Mordukhovich, Variational Analysis and Generalized Differentiation I, II, Springer, 2006.


    J. J. Moreau, On unilateral constraints, friction and plasticity, in New Variational Techniques in Mathematical Physics, (eds. G. Capriz and G. Stampacchia), C.I.M.E. Summer Schools, Springer Berlin Heidelberg, 1974, 171-322.


    J. Outrata, M. Kočvara and J. Zowe, Nonsmooth approach to Optimization Problems with Equilibrium Constraints, Kluwer Academic Publishers, Boston, 1998.doi: 10.1007/978-1-4757-2825-5.


    J.-S. Pang and D. E. Stewart, Differential variational inequalities, Mathematical Programming, Series A, 113 (2008), 345-424.doi: 10.1007/s10107-006-0052-x.


    R. T. Rockafellar, Maximal monotone relations and the second derivatives of nonsmooth functions, Ann. Inst. Henri Poincaré, 2 (1985), 167-184.


    R. T. Rockafellar and R. J.-B. Wets, Variational Analysis, Springer, 1998.doi: 10.1007/978-3-642-02431-3.


    H. Schramm and J. Zowe, A version of the bundle idea for minimizing a nonsmooth function: Conceptual idea, convergence analysis, numerical results, SIAM Journal on Optimization, 2 (1992), 121-152.doi: 10.1137/0802008.


    A. Skajaa, Limited Memory BFGS for Nonsmooth Optimization, Master thesis, Courant Institute of Mathematical Science, New York University, 2010.


    A. Tasora, M. Anitescu, S. Negrini and D. Negrut, A compliant visco-plastic particle contact model based on differential variational inequalities, International Journal of Non-Linear Mechanics, 53 (2013), 2-12.doi: 10.1016/j.ijnonlinmec.2013.01.010.


    L. Thibault, Sweeping process with regular and nonregular sets, Journal of Differential Equations, 193 (2003), 1-26.doi: 10.1016/S0022-0396(03)00129-3.


    J. Venel, A numerical scheme for a class of sweeping processes, Numerische Mathematik, 118 (2011), 367-400.doi: 10.1007/s00211-010-0329-0.


    A. Visintin, Differential Models of Hysteresis, Springer, 1994.doi: 10.1007/978-3-662-11557-2.

  • 加载中

Article Metrics

HTML views() PDF downloads(227) Cited by(0)

Access History

Other Articles By Authors



    DownLoad:  Full-Size Img  PowerPoint